Hail, Butler
- When
- June 25, 11:36 AM CST
- Where
- Butler County, Leon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.683, -96.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 25, 10:25 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1125 AM CDT SUN JUN 25 2006 .UPDATE... WILL UPDATE TO MAKE VERY MINOR TWEAKS TO GOING FORECAST. THE BULK OF THE FORECAST LOOKS ON TRACK WITH INCREASING STORM CHANCES AS THE AFTERNOON HOURS GROW NEAR. VIA WATER VAPOR IMAGERY AND PROFILERS...THERE IS A STRONG SHORT WAVE CURRENTLY TRACKING ACROSS NE AT THIS TIME. AS THIS FEATURE GETS CLOSER...SHOWERS AND STORMS SHOULD DEVELOP AS COOLER MID AND UPPER LEVEL AIR OVERSPREAD THE REGION. WITH LACK OF SURFACE FOCUS...WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER GIVEN THE TIME OF YEAR WITH THIS STRONG OF SHORTWAVE...ONE CANT RULE OUT A TOKEN SEVERE STORM OR TWO. THE MAIN REASON FOR THIS UPDATE WAS TO ADJUST TEMPS UP A BIT...ESPECIALLY OVER CENTRAL KS AND TO KEEP UP WITH CURRENT CLOUD AND DEWPOINT TRENDS. LAWSON && .PREV DISCUSSION... /ISSUED 635 AM CDT SUN JUN 25 2006/ UPDATE... RECENTLY SENT A QUICK...MINOR 1ST PERIOD UPDATE TO BUMP WIND SPEEDS UP SLIGHTLY TODAY...INCLUDING A FEW GUSTS. ALTHOUGH SURFACE PRESSURE GRADIENT WILL NOT BE PARTICULARLY STRONG WITH THE WEAK FRONT MOVING THROUGH THE AREA...SURFACE-850 MB LAPSE RATES WILL BE VERY STEEP PROMOTING STRONG MIXING THROUGH THE BOUNDARY LAYER. OTHERWISE NO OTHER CHANGES WITH ALL OTHER ELEMENTS ON TRACK AT THIS TIME. JMC && PREV DISCUSSION... /ISSUED 251 AM CDT SUN JUN 25 2006/ DISCUSSION... MAIN FORECAST CONCERNS FOR TODAY ARE THUNDERSTORM CHANCES TODAY AND THEN TEMPERATURES FOR THE BEGINNING OF THE WEEK. TODAY: 25/00Z NAM WRF IS THE WINNER AS FAR AS MODEL INITIALIZATION GOES...AS THE GFS SHOWS SOME MID LEVEL MOISTURE THAT THE RAOBS DID NOT SHOW. EARLY MORNING SATELLITE IMAGERY AND PROFILERS INDICATE THAT THERE IS SOME SUBTLE UPPER LEVEL DIFFLUENCE AND JET STREAK ACROSS NORTHWEST KANSAS. CONVECTION HAS MOVED FROM NORTHEAST COLORADO AND SOUTHWEST NEBRASKA INTO CENTRAL KANSAS THIS MORNING...AND MODELS INDICATE THAT THE SIGNALS ASSOCIATED WITH THIS CONVECTION WILL CONTINUE TO THE SOUTH THROUGH THE MORNING. WOULD NOT BE SURPRISED TO SEE SOME ISOLATED STORMS DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL DIG SOUTHWARD THROUGH KANSAS TODAY...WITH THE SURFACE FRONT INTO NORTHERN OKLAHOMA BY THIS EVENING. WITHOUT A GREAT DEAL OF SURFACE CONVERGENCE ALONG THIS BOUNDARY...IT DOES NOT LOOK LIKE A WIDESPREAD CONVECTIVE EVENT. HOWEVER...WITH SUFFICIENT DAYTIME HEATING...MLCAPE VALUES OR 1000- 1500 J/KG AND ENOUGH DEEP LAYER SHEAR...WOULD NOT BE SURPRISED TO SEE SOME SEVERE STORMS DEVELOP DURING THE DAY ESPECIALLY OVER THE NORTHEAST PORTION OF THE FORECAST AREA. WITHOUT VERY GOOD LOW LEVEL CAPE...THE MAIN THREATS WITH THESE STORMS WOULD BE DAMAGING WIND AND LARGE HAIL. ANY CONVECTION SHOULD BE OUT OF THE FORECAST AREA BY SUNSET. TONIGHT-TUESDAY: BEHIND THE TROUGH...FLOW BECOMES MORE NORTHERLY /AS OPPOSED TO NORTHWESTERLY/...AND COOLER AND DRIER AIR ADVECTS INTO THE CENTRAL PLAINS FOR A COUPLE DAYS. RELATIVE HUMIDITY FIELDS INDICATE THAT LOW LEVEL CLOUDS WILL LINGER OVER MISSOURI...AND DEPENDING ON WHERE THE WESTERN EDGE IS THERE COULD BE SOME LINGERING LOW CLOUDS OVER FAR SOUTHEAST KANSAS AS WELL. AT THIS TIME IT LOOKS LIKE ANY PRECIPITATION SHOULD STAY OVER MISSOURI...HOWEVER THERE COULD BE SOME LIGHT RAIN SHOWERS AS FAR WEST AS SOUTHEAST KANSAS THEREFORE CONTINUED THE SLIGHT CHANCES FOR THAT AREA. TEMPERATURES ARE GOING TO BE A FEW DEGREES BELOW NORMAL FOR THE BEGINNING PART OF THE WEEK...AND ASIDE FROM THE AFOREMENTIONED SHOWERS OVER SOUTHEAST KANSAS IT WILL BE A DRY COUPLE OF DAYS. WEDNESDAY-SATURDAY: TEMPERATURES AND DEW POINTS SIMILAR TO THE PAST WEEK OR SO WILL GRADUALLY RETURN FOR THE MIDDLE AND END OF THE WEEK. WITH A MORE NORTHWEST FLOW RESUMING BY THIS TIME...CONFIDENCE GREATLY DECREASES AS TO WHEN THERE WILL BE A CHANCE FOR THUNDERSTORMS. WITH THIS IN MIND...DID NOT SEE A REASON TO CHANGE THE CURRENT FORECAST. SCHRECK && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 58 83 57 / 30 10 0 0 HUTCHINSON 83 58 82 58 / 30 10 0 0 NEWTON 83 58 82 57 / 30 10 0 0 ELDORADO 85 57 81 57 / 30 10 5 0 WINFIELD-KWLD 88 58 83 57 / 20 20 5 0 RUSSELL 79 57 80 58 / 20 5 0 0 GREAT BEND 81 56 81 57 / 20 5 0 0 SALINA 81 57 83 58 / 30 10 0 0 MCPHERSON 81 57 82 59 / 30 10 0 0 COFFEYVILLE 85 58 82 55 / 20 20 10 0 CHANUTE 85 57 81 56 / 30 20 10 0 IOLA 85 57 81 56 / 30 20 10 0 PARSONS-KPPF 86 58 82 56 / 20 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1135 AM CDT SUN JUN 25 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1135 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY...ESPECIALLY EAST OF I-135...AS AN UPPER LEVEL DISTURBANCE TRACK ACROSS THE AREA. WHILE WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH. MOST OF THE STORMS SHOULD BE SOUTH OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY NIGHTS. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THE THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...ESPECIALLY EAST OF I-135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1204 PM CDT SUN JUN 25 2006 KSZ069-251730- BUTLER- 1204 PM CDT SUN JUN 25 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 1202 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CASSODAY...OR 16 MILES NORTHEAST OF EL DORADO...AND MOVING SOUTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1222 PM CDT SUN JUN 25 2006 KSZ094-095-251745- ELK-WILSON- 1222 PM CDT SUN JUN 25 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK AND WILSON COUNTIES... AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR FALL RIVER...OR 24 MILES SOUTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1228 PM CDT SUN JUN 25 2006 KSZ069-251800- BUTLER- 1228 PM CDT SUN JUN 25 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LEON...OR 7 MILES SOUTHEAST OF EL DORADO...AND MOVING SOUTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The Wichita radar (KICT), 58 km away, was scanning. The volume nearest the first event began at 17:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514971.